Jan
2015

Risk of bleeding with dabigatran in atrial fibrillation.

Hernandez I, Baik SH, PiƱera A, Zhang Y
JAMA Intern Med 2015;175:18-24.
NATA Rating :
Review by : S. Kozek-Langenecker
NATA Review

The authors assessed bleeding events in patients with atrial fibrillation and receiving either dabigatran or warfarin. Data from a randomly selected cohort of only 5% of all patients registered for Medicare beneficiaries were analysed. This approach was suggested to represent postmarketing real-life clinical conditions.

Consistent with the results of the RE-LY trial, intracranial haemorrhage was reduced, but in this registry report overall bleeding events were higher in patient receiving dabigatran. This paper underlines the importance of careful prescription and patient guidance during oral anticoagulation, especially in the elderly and in patients with renal dysfunction.

– Sibylle Kozek-Langenecker

Discuss this article on the Nataonline forum

LOGIN

Lost your password? Please enter your username or email address. You will receive a link to create a new password via email.
Don't have an account ? Click here to register
We do not share your personal details with anyone.